Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS San Angelo, TX

June 18, 2017Irion County, Texas

NWS San Angelo, TX issued this special weather statement at Jun 18, 2017, 7:21 PM CDT for Irion County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2017, 7:21 PM CDT (00:21 UTC)
Expired
Jun 18, 2017, 8:00 PM CDT
In force
39 min
Issued by
NWS San Angelo, TX

County Irion County, TX

The radar

The San Angelo radar (KSJT), 70 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2017-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2017-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2292 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1548 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

746 
WWUS84 KSJT 190021
SPSSJT

Special Weather Statement
National Weather Service San Angelo TX
721 PM CDT SUN JUN 18 2017
 
TXZ071-190100-
Irion TX-
721 PM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL IRION COUNTY UNTIL
800 PM CDT...

At 720 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Barnhart, or 16 miles northeast of Big Lake, moving
northwest at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of west central Irion
County.

LAT...LON 3116 10128 3148 10127 3149 10126 3133 10103
      3114 10125
TIME...MOT...LOC 0020Z 130DEG 7KT 3133 10123 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:12 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 18, 6:12 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
612 PM CDT Sun Jun 18 2017

.AVIATION...
/00Z TAFS/

Expect mainly VFR conditiions this evening across West Central
Texas. MVFR ceilings will develop late tonight through Monday
morning at the terminals, as early as 09Z at KABI. A cold front
will continue to move south across the area, and be located near
the I-10 corridor by Monday afternoon. Behind the front, the
winds will be from the north with gusts near 20 knots.

&&

.PREV DISCUSSION... /issued 328 PM CDT Sun Jun 18 2017/

SHORT TERM...
(Tonight and Monday)

A cold front will continue to slowly move south across West Central
Texas this afternoon, stalling near the Interstate 10 corridor late
this evening. Gusty north winds along with cooler temperatures are
expected behind the front. Although an isolated shower or
thunderstorm is possible along the front late this afternoon,
coverage should remain low enough to preclude a mention in the
current forecast. Overnight low temperatures will be closer to
seasonal normals, in the upper 60s to lower 70s. Isolated post
frontal showers and thunderstorms will be possible tonight, mainly
across the eastern Big Country.

On Monday, cooler temperatures are forecast behind the cold front.
Extensive cloud cover is expected during the morning hours, along
with a slight chance of showers and thunderstorms. Clouds will
decrease by afternoon, along with increasing temperatures. Highs
will range from the mid to upper 80s across the Big Country to the
low to mid 90s across much of the rest of the region.

LONG TERM...
(Monday night through Sunday)

A few showers and thunderstorms will be possible Monday night,
then a return to hot and dry conditions is expected for the rest
of the work week, as upper level high pressure strengthens over
the Desert Southwest. Temperatures on Tuesday will be be mainly in
the mid and upper 90s, warming into the upper 90s and lower 100s
for Thursday and 99 to 105 degrees by Friday. There is some relief
in sight however, as the medium range models continue to show a
stronger cold front arriving next weekend, along with some rain
potential. For now, will maintain slight POPs and cooler
temperatures for Saturday and Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 70  87  72  94 /  10  20  20   5
San Angelo 	 72  94  73  97 /   5  20  20   5
Junction 	 73  95  72  95 /   0  20  20  10
Brownwood 	 72  89  73  93 /  20  20  20   5
Sweetwater 	 68  88  71  96 /  10  20  20   5
Ozona      	 73  94  72  96 /   5  20  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

21
Hazardous weather outlook, Jun 18, 2:37 PM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
237 PM CDT Sun Jun 18 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-191945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
237 PM CDT Sun Jun 18 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms will be possible tonight,
mainly east of a Haskell, to Abilene, to Brownwood line. The main
hazard will be dangerous lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated thunderstorms will be possible Monday and Monday night.
The main hazard will be dangerous lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 18, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
721 PM CDT SUN JUN 18 2017

TXZ071-190100-
Irion TX-
721 PM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL IRION COUNTY UNTIL
800 PM CDT...

At 720 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Barnhart, or 16 miles northeast of Big Lake, moving
northwest at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of west central Irion
County.

LAT...LON 3116 10128 3148 10127 3149 10126 3133 10103
      3114 10125
TIME...MOT...LOC 0020Z 130DEG 7KT 3133 10123

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:23 PM CDTSpecial Weather StatementSJTIrion52 min
Jun 19, 9:05 AM CDTSpecial Weather StatementSJTBrown40 min
Jun 19, 9:40 AM CDTSpecial Weather StatementSJTBrown50 min
Jun 19, 11:55 AM CDTSpecial Weather StatementSJTBrown50 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.